Survey: Psychedelics and Microdosing
A survey asking about dosage, frequency, and effects
of microdosing w/ mushrooms (or other psychedelics).
A short survey by a student at London South Bank
University hoping to further knowledge about this topic.
Check out the Survey
The Good the Bad
Phenibut
by Danny Boy
Citation:   Danny Boy. "The Good the Bad: An Experience with Phenibut (exp105828)". Erowid.org. Nov 25, 2020. erowid.org/exp/105828

 
DOSE:
  repeated oral Smarts - Phenibut (powder / crystals)

BODY WEIGHT: 155 lb


So I often read reports, but I have never felt the need to submit one. In the case of phenibut, I felt the need to share.

First, the positives. The first day, I dosed approx. 5 grams (all doses unweighed but measured using the supplied scoop). Initial effects on an empty stomach were felt an hour in, and intensified to about the three hour mark, at which point they plateaued. The effects from this dose were very good. I would describe it as the positive effects of alcohol without most of the negative effects. Anxiety was significantly reduced, perhaps to an extent that could be troublesome (poor decision making, make your own deductions...) Empathy was increased as well. Watching movies/listening to music was oddly enjoyable, as if there were insights previously unnoticed. This can be good or bad, depending on personal perspective. At this dose, motor functions were slightly impaired. One multiple occasions, I would lose my footing when walking down stairs. Again, similar to alcohol, but still feeling in control. Overall, I'd rate it as enjoyable.

The following day, I felt the slight addictive qualities of phenibut. I woke up after 8 hours of sleep (approx. 18 hours after consumption) feeling fairly impaired, with slight nausea. Stupidly, I decided to dose again, this time with 6 grams. The nausea subsided and the effects were decent, but not as pronounced as the previous 5 gram dose. This seems in keeping with the extreme tolerance that builds with phenibut. Perhaps a symptom of reduced inhibition, I decided to do an additional 5 grams. When this dose hit, I was very impaired and having trouble keeping my eyes open. My sense of balance was very impaired, and the previous empathetic feelings were proportionally increased. This continued throughout the rest of the day. Side note: I was very lucky that I did not have to do anything that day, because leaving my house would have been difficult in spite of the virtual absence of anxiety. At one point, I was out on my porch smoking a cigarette, and felt the overwhelming urge to start conversations with all my neighbors passing by. This was an interesting side-effect of phenibut, and as subtle as it sounds, it was very pronounced to me.

That night I slept very well, helped by a 150mg dose of diphenhydramine (Benadryl). The following day, I woke up again feeling very foggy and generally messed up. Again, nausea was severe, especially when I got up and moved around. This is arguably when the worse of the side-effects began: significant gastrointestinal disturbances. This is likely due to the very acidic nature of phenibut HCl. Diahrrea was consistant. In spite of this, I consumed more throughout the day, to the tune of 10+ grams by mid-day. I cannot overemphasize that this has a subtle but very real addictive quality to it. Effects were again very similar to the day before. The following morning, I had to work so I did not consume anymore. Throughout the day, I felt the anti-anxiety effects of the drug and it was very pleasant. People mentioned that I was more charasmatic than normal, which felt good. Interacting with women was unnaturally easy, and for me was the best part. Also, overall sexual arousal was pronounced, which went well with the outgoing nature of phenibut. This was the best part of this drug, and the part that made it that much more addictive to me. I probably have undiagnosed anxiety, which is also of note.

The constant use has continued at a slightly reduced rate (approx. 5 grams a day) until now, and gastrointensinal discomfort is the most pronounced negative side effect. I will probably begin tapering off as the 100 gram tub is nearing completion. In my eyes this is the best approach, as trying to reduce dosage now is virtually impossible. The effects on mood and anxiety are just too good. I envision very uncomfortable withdrawals (based on the slight withdrawals felt upon waking).

Exp Year: 2014ExpID: 105828
Gender: Male 
Age at time of experience: 25 
Published: Nov 25, 2020Views: 732
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Smarts - Phenibut (379) : Addiction & Habituation (10), Hangover / Days After (46), Retrospective / Summary (11), Various (28)

COPYRIGHTS: All reports are copyright Erowid.
TERMS OF USE: By accessing this page, you agree not to download or analyze the report data without contacting Erowid Center and receiving written permission prior to your downloading the data.

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults